Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 41, NWS Springfield, MO

June 27, 2025Barton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 27, 2025, 12:03 PM CDT for Barton County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2025, 12:03 PM CDT (17:03 UTC)
Expired
Jun 27, 2025, 4:00 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Barton County, MO

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 1:30 PM CDTFLASH FLOODLamar, MOStreet flooding in Lamar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WGUS53 KSGF 271703
FFWSGF
MOC011-272100-
/O.NEW.KSGF.FF.W.0041.250627T1703Z-250627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1203 PM CDT Fri Jun 27 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southwestern Barton County in southwestern Missouri...

* Until 400 PM CDT.

* At 1203 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. The expected rainfall rate is 
  1 to 3 inches in 1 hour. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lamar, Liberal, Mindenmines, Nashville, Lamar Heights, Iantha, 
  Oakton, Boston and Prairie State Park.

This includes the following low water crossings...
  Muddy Creek at Highway 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3737 9427 3737 9461 3753 9461 3756 9458
      3756 9430 3748 9422

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

MB
1 follow-up statement
489 
WGUS73 KSGF 272057
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
357 PM CDT Fri Jun 27 2025

MOC011-272107-
/O.EXP.KSGF.FF.W.0041.000000T0000Z-250627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barton MO-
357 PM CDT Fri Jun 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON FOR 
SOUTHWESTERN BARTON COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3737 9427 3737 9461 3753 9461 3756 9458
      3756 9430 3748 9422

$$

RN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:40 AM CDT, 5 hours 23 minutes earlier. Its key messages:

  • Greater coverage in pulse-like showers and thunderstorms today than recent days. Rain rates of 1 to 3 inches and an isolated strong downburst or two will be possible in the strongest cells.
  • Daily heat index values in the middle to upper 90s into early next week.
  • Daily shower and thunderstorm activity through next week, mainly isolated to scattered in nature. Greatest coverage will be Sunday night into Monday with a frontal passage. No all day washouts expected.
Area forecast discussion, Jun 27, 6:40 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
640 AM CDT Fri Jun 27 2025

.KEY MESSAGES...

- Greater coverage in pulse-like showers and thunderstorms today
  than recent days. Rain rates of 1 to 3 inches and an isolated
  strong downburst or two will be possible in the strongest
  cells.

- Daily heat index values in the middle to upper 90s into early
  next week.

- Daily shower and thunderstorm activity through next week,
  mainly isolated to scattered in nature. Greatest coverage will
  be Sunday night into Monday with a frontal passage. No all
  day washouts expected.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 330 AM CDT Fri Jun 27 2025

The synoptic pattern has been holding steady with water vapor
imagery and RAP analysis depicting a large-scale mid- and upper-
level high pressure system over the SE CONUS. Weak mean flow is
noted elsewhere, though the tightest height gradient exists
across the northern CONUS, marking a surface baroclinic boundary
stretching from Maryland to the Great Lakes to the
Montana/Wyoming border to northern California. Embedded in this
height gradient is a decent shortwave trough positioned across
MN/WI with an attendant surface low pressure system in MN/IA and
an advancing cold front stretching across IA into north KS.
Additionally, a very subtle shortwave is noted with ongoing
convection across the Red River Valley. This shortwave, paired
with the eastward progressing surface cold front, will be the
main forcing mechanism for a greater coverage in showers and
thunderstorms today than in recent days.

Greater coverage in showers and thunderstorms today and tonight:

While much of the area will experience isolated to scattered
showers and thunderstorms (30-65% chances), there's two
timeframes for a focus of greater coverage. The first is between
7 AM and 1 PM, and the second is between 1 and 9 PM. One or both
of the timeframes could occur, but there is greater confidence
in the second (afternoon) timeframe. The morning timeframe
hinges on the degree of mid-level lift associated with subtle
positive vorticity advection and frontogenesis. If this occurs,
the greatest coverage of storms looks to be west of Highway 65.
It is possible that if this timeframe transpires that it could
wash out instability for the afternoon timeframe, though there
is lower confidence in this.

The afternoon timeframe has greater confidence simply due to the
pattern we have been in with diurnal heating within a moist
airmass generating 1000-2500+ J/kg SBCAPE, leading to pop-up
showers and thunderstorms. With some added weak mid-level lift
and the very tail-end of a cold front entering the region,
thunderstorms are expected again, with the potential for
greater coverage.

HREF mean PWATs are forecast to reach the 1.8-2.0" range this
afternoon with the experimental REFS giving a 20-60% chance of
some areas seeing >2.0" PWATs. This is right around our daily
max PWAT for this time of year (1.83"). So don't be surprised
if our 00Z balloon comes in with a record PWAT for June 27th.
Needless to say, this will mean any thunderstorms will be
efficient rainmakers with 1-2 in/hr rates expected, and 2-3
in/hr rates possible in the stronger cells. Given slow storm
motions, this may lead to very isolated instances of nuisance
flooding. Additionally, while lapse rates will be rather meager
thanks to the near moist-adiabatic profiles, some precip-loaded
downdrafts may be strong enough for a strong downburst or two
up to 40-50 mph, especially during the afternoon hours.

A brief lull in activity is then expected once diurnal heating
ceases after sunset. However, that mid-level shortwave will
still be hanging around, with some models suggesting weak
isentropic upglide and warm air advection ahead of it. This
could generate scattered to numerous showers and thunderstorms
late tonight into Saturday morning (30-50% chance).

Heat index values in mid-90s, though clouds keep things cooler:

Greater coverage in rain should increase cloud cover a bit
today, which should keep temperatures a bit "cooler" in the
middle to upper 80s. However, high dewpoints will still yield
heat index values in the lower to middle 90s, possibly higher in
areas "untouched" by clouds and rain. Lows tonight then stay in
the upper 60s to lower 70s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 330 AM CDT Fri Jun 27 2025

Daily isolated to scattered shower and thunderstorm chances:

This pattern is expected to stick around for the weekend with
30-60% chances Saturday and Sunday. There is suggestion that
there could be scattered to numerous coverage of showers and
thunderstorms both days due to the very tail-end of the
aforementioned cold front hanging around the region, as well as
a ribbon of weak positive vorticity advection with a very subtle
shortwave. Either way, with moisture remaining quite high (still
>99th percentile according to NAEFS and ECMWF ESATs), the story
remains the same with some showers and thunderstorms bringing
the potential for quick bouts of 1-3 in/hr rain rates.

A greater coverage for showers and thunderstorms exists Sunday
night into Monday as a more energetic mid- and upper-level
shortwave trough traverses the Midwest, with an attendant cold
front diving through our forecast area. The stronger forcing
through the very moist and unstable air mass will certainly
increase coverage of storms Sunday night and Monday (50-70%
chances). The stronger upper-level winds associated with the
shortwave trough will stay to our north, bringing only 20-30
kts of deep-layer shear Monday, so widespread severe weather is
currently not expected. However, with stronger forcing and
global ensembles pointing to 2000+ J/kg of MUCAPE, a risk for
some marginally severe multicell clusters may insist upon
itself. Global AI model guidance increases confidence for this
line of thinking.

After the cold front clears the area, it is forecast to stall
south of the Missouri-Arkansas border as the upper-level support
continues eastward and stays north. Depending on how far south
the front stalls, and how much lift north of the front can
occur, additional shower and thunderstorm chances will be
possible for the rest of next week. For now, chances are in the
15-40% range with the highest chances along the MO/AR border.

Daily heat index values in the mid to upper 90s early next week:

With deep moisture and thin NBM spreads continuing to forecast
highs in the middle to upper 80s (and above 90 F in some spots),
heat index values will continue to be in the middle to upper 90s
through Monday. However, with the NBM smoothing out
precipitation footprints, areas that see greater coverage in
storms may see lower values, while areas that do not see any
precipitation or clouds may see higher values.

A bit "cooler" middle of next week after a frontal passage:

After the cold front moves through Monday, we will see some
"cooler" and a bit "drier" weather with highs in the middle to
upper 80s and lows in the middle to upper 60s.

There is then a signal for warmer temperatures to start creeping
back in as we get near the 4th of July as newfound ridging is
expected to develop. Current NBM forecasts highs in the lower
90s by next Friday with lows back in the lower 70s.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 640 AM CDT Fri Jun 27 2025

Radar imagery depicts scattered to numerous showers and
thunderstorms developing across east Kansas and central Missouri
as of 1140Z. These are slowly propagating eastward, but some
isolated development is also occurring in west-central Missouri
in the vicinity of SGF and JLN. These showers and thunderstorms
are small in nature, but increasing in coverage. Timing of any
of these small cells impacring JLN/SGF is still uncertain, so
have included PROB30s. JLN and SGF look most likely to be
impacted before 19Z.

Additional development is expected after 19Z and before 02Z.
These will continue to be pop-up small cells, but coverage and
timing is uncertain once again, therefore the PROB30. That being
said, the chance for the TAF sites seeing a shower or
thunderstorm anytime between 12-02Z is upwards of 60-70% despite
the narrower time blocks being around 30%.

Otherwise, winds will be at 5-10 kts out of the southwest with
chaotic skies due to showers and cloud debris. In general, a
cu field at 4 kft should be present beneath more widespread
mid-level clouds.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Price
Hazardous weather outlook, Jun 27, 5:02 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
502 AM CDT Fri Jun 27 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
502 AM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated lightning risk.
  Limited excessive heat risk.
  Limited excessive rainfall risk

DISCUSSION...

Scattered to numerous thunderstorms will be possible today, with
the best chance between 1 and 9 PM. The storms will be capable of
cloud to ground lightning, heavy rain and wind gusts up to 50
mph. Some isolated nuisance flooding will be possible with the
stronger storms.

Heat Index values in the middle to upper 90s are possible in some
locations, especially those untouched by rain or clouds today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values in the middle to upper 90s are possible Saturday
into early next week.

Thunderstorm chances are between 30 and 70% daily from Saturday
into early next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:24 PM CDTFlash Flood WarningSGFGreene3 hr
Jun 27, 1:47 PM CDTFlash Flood WarningSGFGreene2 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.